Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 96, NWS Louisville, KY

December 5, 2011Butler County, Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Dec 5, 2011, 8:09 PM CST for Butler County, Warren County, Kentucky. It took effect at Dec 6, 2011, 3:15 AM CST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Dec 5, 2011, 8:09 PM CST (02:09 UTC)
In effect from
Dec 6, 2011, 3:15 AM CST
Expired
Dec 9, 2011, 7:27 AM CST
In force
3 days
Issued by
NWS Louisville, KY
Flood severity
Minor

Counties Butler County, KY, Warren County, KY

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WGUS43 KLMK 060210
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
909 PM EST MON DEC 5 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  GREEN RIVER AT WOODBURY

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...WARREN.

.HEAVY RAIN OVER THE LAST SEVERAL HOURS IS CAUSING THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TUESDAY MORNING.

&&

KYC031-227-061709-
/O.NEW.KLMK.FL.W.0096.111206T0915Z-111208T2334Z/
/WDBK2.1.ER.111206T0915Z.111207T0600Z.111208T1734Z.NO/
909 PM EST MON DEC 5 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREEN RIVER AT WOODBURY.
* FROM LATE TONIGHT TO THURSDAY EVENING.
* AT  6:00 AM MONDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE TO 
  RISE TO NEAR 38.0 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 39.0 FEET...LOW SPOTS ON NORTH AND SOUTH CHURCH STREETS 
  IN WOODBURY FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 38.3  
  FEET ON MAR 2 2011.

$$
6 follow-up statements
182 
WGUS83 KLMK 061628
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1128 AM EST TUE DEC 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  ROUGH RIVER NEAR DUNDEE 
  GREEN RIVER AT WOODBURY 
  GREEN RIVER AT ROCHESTER 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO...WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

KYC183-070428-
/O.EXT.KLMK.FL.W.0095.000000T0000Z-111207T1520Z/
/DUNK2.1.ER.111205T2212Z.111206T1545Z.111207T0920Z.NO/
1128 AM EST TUE DEC 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROUGH RIVER NEAR DUNDEE.
* AT 10:45 AM TUESDAY THE STAGE WAS 26.9 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY WEDNESDAY.
* IMPACT...AT 27.0 FEET...KY 919 FLOOD AT UNDERWOOD AND CLIFTY HUFF 
  ROADS NEAR NARROWS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 27.1  
  FEET ON DEC 11 2007.

$$

KYC031-227-070428-
/O.EXT.KLMK.FL.W.0096.000000T0000Z-111209T0300Z/
/WDBK2.1.ER.111206T1128Z.111207T0600Z.111208T2100Z.NO/
1128 AM EST TUE DEC 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT WOODBURY.
* AT  6:00 AM TUESDAY THE STAGE WAS 32.8 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 37.4 FEET BY AFTER MIDNIGHT WEDNESDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 37.0 FEET...SEVERAL COUNTY ROADS FLOOD NEAR WOODBURY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.3  
  FEET ON MAY 11 2009.

$$

KYC031-177-183-070428-
/O.EXT.KLMK.FL.W.0097.000000T0000Z-000000T0000Z/
/RCHK2.1.ER.111206T1403Z.111208T1200Z.000000T0000Z.NO/
1128 AM EST TUE DEC 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* AT  8:30 AM TUESDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 21.1 FEET BY THURSDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.4  
  FEET ON APR 15 2011.

$$
RL
251 
WGUS83 KLMK 070245
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
945 PM EST TUE DEC 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  ROUGH RIVER NEAR DUNDEE 
  GREEN RIVER AT ROCHESTER 
  GREEN RIVER AT WOODBURY 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO...WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY MORNING.

&&

KYC183-071645-
/O.EXT.KLMK.FL.W.0095.000000T0000Z-111207T2028Z/
/DUNK2.1.ER.111205T2212Z.111207T0100Z.111207T1428Z.NO/
945 PM EST TUE DEC 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROUGH RIVER NEAR DUNDEE.
* AT  8:45 PM TUESDAY THE STAGE WAS 27.1 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY LATE MORNING.

$$

KYC031-227-071645-
/O.CON.KLMK.FL.W.0096.000000T0000Z-111209T0300Z/
/WDBK2.1.ER.111206T1150Z.111207T0600Z.111208T2100Z.NO/
945 PM EST TUE DEC 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT WOODBURY.
* AT  6:00 AM TUESDAY THE STAGE WAS 32.8 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...ROSE ABOVE FLOOD STAGE BY TUESDAY MORNING. WILL CONTINUE TO 
  RISE TO NEAR 37.3 FEET BY AFTER MIDNIGHT WEDNESDAY.
* IMPACT...AT 37.0 FEET...SEVERAL COUNTY ROADS FLOOD NEAR WOODBURY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.3  
  FEET ON MAY 11 2009.

$$

KYC031-177-183-071645-
/O.EXT.KLMK.FL.W.0097.000000T0000Z-111211T2200Z/
/RCHK2.1.ER.111206T1416Z.111208T1200Z.111211T1600Z.NO/
945 PM EST TUE DEC 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* AT  4:40 PM TUESDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.1 FEET BY 
  THURSDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.4  
  FEET ON APR 15 2011.

$$
236 
WGUS83 KLMK 071644
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1144 AM EST WED DEC 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  ROUGH RIVER NEAR DUNDEE 
  GREEN RIVER AT WOODBURY 
  GREEN RIVER AT ROCHESTER 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO...WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

KYC183-080340-
/O.EXT.KLMK.FL.W.0095.000000T0000Z-111208T0340Z/
/DUNK2.1.ER.111205T2212Z.111207T0100Z.111207T2140Z.NO/
1144 AM EST WED DEC 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROUGH RIVER NEAR DUNDEE.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 26.5 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 26.0 FEET...COUNTY ROADS NEAR SUNNYDALE FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 26.4  
  FEET ON MAR 10 2011.

$$

KYC031-227-080444-
/O.EXT.KLMK.FL.W.0096.000000T0000Z-111209T0027Z/
/WDBK2.1.ER.111206T1331Z.111207T1100Z.111208T1827Z.NO/
1144 AM EST WED DEC 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT WOODBURY.
* AT  6:00 AM WEDNESDAY THE STAGE WAS 34.7 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...KY 403 AT JAMES MCKINNEY BRIDGE FLOODS. 
  WATER OVERFLOWS LOCK WALL.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.9  
  FEET ON JAN 11 1999.

$$

KYC031-177-183-080444-
/O.EXT.KLMK.FL.W.0097.000000T0000Z-111210T1030Z/
/RCHK2.1.ER.111206T1416Z.111208T0000Z.111210T0430Z.NO/
1144 AM EST WED DEC 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 18.4 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY BEFORE 
  MIDNIGHT.
* IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. 
  KY 369 FLOODS ONE MILE NORTH OF ROCHESTER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5  
  FEET ON JAN 10 2005.

$$
RL
260 
WGUS83 KLMK 080227
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
927 PM EST WED DEC 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  ROUGH RIVER NEAR DUNDEE 
  GREEN RIVER AT WOODBURY 
  GREEN RIVER AT ROCHESTER 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO...WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THURSDAY MORNING.

&&

KYC183-081600-
/O.EXT.KLMK.FL.W.0095.000000T0000Z-111208T1600Z/
/DUNK2.1.ER.111205T2212Z.111207T0100Z.111208T0600Z.NO/
927 PM EST WED DEC 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROUGH RIVER NEAR DUNDEE.
* AT  8:45 PM WEDNESDAY THE STAGE WAS 25.4 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT THURSDAY.

$$

KYC031-227-081626-
/O.EXT.KLMK.FL.W.0096.000000T0000Z-111209T0000Z/
/WDBK2.1.ER.111206T1331Z.111207T1100Z.111208T1800Z.NO/
927 PM EST WED DEC 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT WOODBURY.
* AT  6:00 AM WEDNESDAY THE STAGE WAS 34.7 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL BEGIN TO FALL...FALLING BELOW FLOOD 
  STAGE BY EARLY THURSDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...KY 403 AT JAMES MCKINNEY BRIDGE FLOODS. 
  WATER OVERFLOWS LOCK WALL.

$$

KYC031-177-183-081626-
/O.CON.KLMK.FL.W.0097.000000T0000Z-111210T1030Z/
/RCHK2.1.ER.111206T1416Z.111208T0600Z.111210T0430Z.NO/
927 PM EST WED DEC 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 18.4 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY 
  AFTER MIDNIGHT THURSDAY.
* IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. 
  KY 369 FLOODS ONE MILE NORTH OF ROCHESTER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5  
  FEET ON JAN 10 2005.

$$
876 
WGUS83 KLMK 081542
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1042 AM EST THU DEC 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  GREEN RIVER AT WOODBURY 
  GREEN RIVER AT ROCHESTER 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO...WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED FRIDAY MORNING.

&&

KYC031-227-091430-
/O.EXT.KLMK.FL.W.0096.000000T0000Z-111209T1430Z/
/WDBK2.1.ER.111206T1331Z.111207T1100Z.111208T1800Z.NO/
1042 AM EST THU DEC 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT WOODBURY.
* AT  6:00 AM THURSDAY THE STAGE WAS 33.8 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.

$$

KYC031-177-183-091542-
/O.EXT.KLMK.FL.W.0097.000000T0000Z-111211T1800Z/
/RCHK2.1.ER.111206T1416Z.111208T1800Z.111211T1200Z.NO/
1042 AM EST THU DEC 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* AT  7:00 AM THURSDAY THE STAGE WAS 19.6 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 19.8  
  FEET ON APR 15 1994.

$$
CMC
425 
WGUS83 KLMK 091327
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
827 AM EST FRI DEC 9 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  GREEN RIVER AT WOODBURY
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...WARREN.

KYC031-227-091357-
/O.CAN.KLMK.FL.W.0096.000000T0000Z-111209T1430Z/
/WDBK2.1.ER.111206T1331Z.111207T1100Z.111208T1437Z.NO/
827 AM EST FRI DEC 9 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GREEN RIVER AT WOODBURY.
* AT  6:00 AM FRIDAY THE STAGE WAS 28.5 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* FELL BELOW FLOOD STAGE AT  9:37 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 26.9 FEET BY SATURDAY
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 5, 5:08 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Dec 5, 5:08 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EST MON DEC 05 2011

...Updated Aviation Discussion...

.Short Term (Tonight and Tuesday)...

...Flood Watch Now in Effect Through 9 PM EST This Evening...

The final surge of moderate to, at times, heavy rainfall is working
its way into central Kentucky as of 2 PM EST. This surge is
associated with a shortwave evident on water vapor imagery quickly
moving from central Arkansas to the middle Mississippi River Valley.
Also of note, inverted trough has stalled across central Kentucky
with a surface low moving from the northern Gulf Coast states to
east central Kentucky by this evening. At this point, have deep
moisture being cut off along and west of I 65 around 7 PM EST with
steady precipitation ending. Further east, precipitation should
diminish rapidly and end in all but the Lake Cumberland region by
Midnight. Following the steady rain, low level moisture should be
just deep enough for some lingering drizzle so have included this
along with low chances for a measurable shower in the forecast.

Overall, additional QPF this afternoon and evening should range
around the 0.25"-1" range. The lower ends of the range will be west
of I 65 with the higher ends of the range east of this line. This
should bring storm total QPF in the 2.5 to 4 inch range north of the
Ohio River, around the 2.5 inch range just south and east of the
river, and 1 to 2 inches east of this line. The Flood Watch has been
reduced in length and is set to expire at 9 PM EST with the quicker
end to steady precipitation.

Temperatures will gradually fall off overnight into the upper 30s in
most spots. There will be a slight chance of a measurable rain
shower or drizzle through the overnight, although depth of the low
level moisture will probably be more supportive of drizzle.

As we move into Tuesday low clouds and drizzle will rule the day,
along with steady northerly flow and temperatures only making it to
the low to mid 40s. Will have to watch lower level temperature
profile continue to cool, although will only mention drizzle as
temperatures just above the surface do not appear to get cold enough
to support any ice crystal formation.

.Long term (Tuesday Night - Monday)...

The biggest challenge in the long term period will be snow chances
for Wed night across the Lake Cumberland and Bluegrass regions.
Before that though for Tues Night/Wed morning...we will probably see
some light rain or drizzle linger over the Bluegrass and Lake
Cumberland regions in low clouds.  By Wed afternoon an upper level
trough will move into Arkansas/western Tennessee and then weaken as
it pushes eastward to the Virginias by Wednesday night.  The
weakening trough will give life to a sfc low over the Carolinas
producing a good snow maker up the spine of the Appalachians.  The
latest 12Z models (GFS/NAM/ECMWF) all agree that our Cumberland Lake
region may stand the best chance at some of this snow.  Good
frontogenesis should set up for banded snow somewhere along the back
side of this system.  At this time, it looks like this scenario will
set up to our SE leaving the Cumberland region as well as portions
in the Bluegrass and south central KY as far west as Bowling Green
only at risk for some light snow Wed night with any accums under 1
inch.  However a shift in the track of this system could result in a
snowier forecast, so stay tuned!  Highs Wed should be in the lower
40s with low temperatures in the upper 20s and 30s for Tues/Wed
nights.

The Thurs-Mon forecast will remain dry.  A clipper system will pass
to our north Fri, but any moisture associated with it should stay to
our north.  An upper level trough will pass through the region
Saturday limiting high temps to the low to mid 30s.  Low temps
Saturday morning will likely bottom out in low 20s.  A more zonal
flow looks to prevail for early next week allowing temps to moderate
back into the 40s for highs.

&&

.Aviation (00Z TAF Issuance)...

Mostly IFR ceilings will persist through the forecast period.

An inverted surface trough is currently situated right over the LEX
TAF site. Deep moisture will continue to stream along this feature
through the evening. With SDF and BWG now located on the western
side of the inverted trough, steady rain showers will quickly come
to an end. Widespread rainfall should continue a little longer at
LEX. Upstream obs combined with time-height analyses indicate light
drizzle/shower chances will persist through the overnight hours and
into at least the first half of Tuesday at all TAF sites along with
continued IFR/low end MVFR ceilings. Visibilities will hover around
the VFR/MVFR threshold. Surface wind speeds are increasing out of
the north as the steady rain showers come to an end. Expect speeds
between 5 and 10 knots overnight, with a few gusts possible at SDF
within the next few hours.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 9 PM EST /8 PM CST/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...FLOOD WATCH UNTIL 9 PM EST /8 PM CST/ THIS EVENING FOR
     KYZ023>034-038-045-053-061>063-070>072.

Short Term.......BJS
Long Term........AMS
Aviation.........MJP
Hazardous weather outlook, Dec 5, 8:07 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EST MON DEC 5 2011

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
070215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-
907 PM EST MON DEC 5 2011 /807 PM CST MON DEC 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

WIDESPREAD MODERATE PRECIPITATION HAS CAUSED RAPID RISES ACROSS
AREA STREAMS AND RIVERS. STANDING WATER ACROSS AREA ROADWAYS...AS
WELL AS IN LOW LYING AND POOR DRAINAGE AREAS WILL CONTINUE INTO
THE OVERNIGHT HOURS BEFORE CONDITIONS IMPROVE. MOTORISTS ARE URGED
TO USE CAUTION AND BE OBSERVANT WHEN CROSSING OVER STREAMS AND
NAVIGATING AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH THE MAJORITY OF THE PERSISTENT RAINFALL WILL END LATE
THIS EVENING...AREA STREAMS AND RIVERS WILL RISE...SOME ABOVE FLOOD
STAGE. CONTINUE TO MONITOR THE LATEST RIVER FORECASTS AND REMEMBER
TO NEVER DRIVE THROUGH FLOODED ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND INSTANCES OF
FLOODING TO THE NATIONAL WEATHER SERVICE THROUGH TUESDAY.

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-070215-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
907 PM EST MON DEC 5 2011 /807 PM CST MON DEC 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

WIDESPREAD MODERATE PRECIPITATION HAS CAUSED RAPID RISES ACROSS
AREA STREAMS AND RIVERS. STANDING WATER ACROSS AREA ROADWAYS...AS
WELL AS IN LOW LYING AND POOR DRAINAGE AREAS WILL CONTINUE INTO
THE OVERNIGHT HOURS BEFORE CONDITIONS IMPROVE. MOTORISTS ARE URGED
TO USE CAUTION AND BE OBSERVANT WHEN CROSSING OVER STREAMS AND
NAVIGATING AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH THE MAJORITY OF THE PERSISTENT RAINFALL WILL END LATE
THIS EVENING...AREA STREAMS AND RIVERS WILL RISE. EXPECT SOME
PONDING ON OPEN FIELDS AND RISES ACROSS SMALL STREAMS.

A LITTLE LIGHT SNOW MAY BE POSSIBLE WEDNESDAY NIGHT AS A FAST-
MOVING UPPER LEVEL DISTURBANCE PUSHES ACROSS TENNESSEE. THE BEST
CHANCE FOR LIGHT SNOW WOULD BE ACROSS THE LAKE CUMBERLAND REGION
WHERE UP TO AN INCH OF SNOW MAY ACCUMULATE. STAY TUNED TO FORECAST
UPDATES AS A SHIFT IN THE TRACK OF THIS SYSTEM MAY RESULT IN LESS
OR MORE SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE THROUGH TUESDAY.

BJS/AMS/MJP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 10:48 PM CSTRiver Flood AdvisoryLMKBourbon12 hr
Dec 6, 7:47 AM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.